# **DAILY BULLETIN:** Friday, February 23, 2018 (A-day)

MUFFIN MADNESS at **Extended Nutrition**. Come buy a muffin for \$2 and support Scholar Quiz!

7:00-7:55	Zero Final	55 min
7:55-8:00	Passing	5 min
8:00-9:50	1st Period	110 min
9:50-10:17	<b>Extended Nutrition</b>	27 min
10:17-10:22	Passing	5 min
10:22-12:12	2 <sup>nd</sup> Period	110 min
12:12-12:46	Lunch	34 min
12:46-12:55	Passing	9 min
12:55-2:45	3 <sup>rd</sup> Period	110 min

# <u>AP REGISTRATION</u> ENDS ON FEBRUARY 25TH and ALL STUDENTS MUST REGISTER ONLINE BEFORE THEN!

## **GENERAL INFORMATION:**

Catch the Wave - BY THE SEA March 9th, 2018 at the Portofino Inn

ATTENTION ALL PARENTS – NEW OPTION

Please considering sponsoring a Teacher/Coach at a reduced price of \$70.00 so they may join in on all the fun!! <a href="http://pvboosterclub.com/">http://pvboosterclub.com/</a>

**For Dinner tickets to the event**, please go to - <a href="http://pvboosterclub.com/product/dinner-tickets/">http://pvboosterclub.com/product/dinner-tickets/</a>

**For sponsorship opportunities**, please go to - <a href="http://pvboosterclub.com/product/sponsor-catch-the-wave/">http://pvboosterclub.com/product/sponsor-catch-the-wave/</a> or Contact Quinn Mulkey at <a href="mailto:quinnmulkey@fastmail.com">quinnmulkey@fastmail.com</a>

Sea King for Life - \$10,000

The Oarsman Foundation

Gold Sea King – \$2500

The King Family Michelle and Bob Fullerton

Silver Sea King - \$1500

The Jellison Family Colleen and Craig Quinn

Bronze Sea King – \$500

The Forsey Family
Andrea and Rich Galvin
Diane and Scott Imbach
The Johnsen Family
Lisa and Kevin Templeton
Libby and Mike Thomas

# Family Sea King - \$250

Cindy and Paul Campbell
Michele and Robert Feller
The Graziano Family
The Hoffman Family
Tracy and Scott Holt
Doug Laurin and Elisa Anhalt
Yvonne and William Liu
Georgene and George Mitsanas
The Padian Family
Adriana and Luigi Schiappa
Alex and Mike Smith
Karen and Brett Zane

## Proud Sea King - \$100

Joanne and Stanley Chang
The Drawer Family
The Firmani Family
The Jeau Family
The Malekzadeh Family
Dr. Minette Ramos and Family
Dr. Charles Park

.....

#### **CSF**

The **CSF Spring Semester Membership Drive** is now open and **runs through Friday**, **February 23rd**. **Applications are available in Room 316** or on the school website: https://pvhs.pvpusd.net/apps/pages/academics-clubs-csf

Spring semester membership is based on students' fall semester grades. All details are provided on the application. A student may qualify for CSF by meeting the membership requirements, applying during the Membership Drive and paying the membership dues (\$15). Membership is not automatic; you must apply each fall and spring semester.

Turn in completed applications and \$15 check/cash to the Library or 316 by Friday, February 23rd. No late applications will be accepted.

Not sure if you're eligible? Stop by Room 316 for the eligibility list.

.....

#### PRE-REGISTRATION VOTE DRIVE

<b>Registration Vote Drive"</b> . Mayor Garcetti's office is giving <b>one volunteer hour</b> if you come and pre-register to vote. The process is quick. <i>Requirements to pre-register to vote are as follows:</i> You must be 16-17 years old (mandatory), have a CA driver's license (recommended), have the last 4 digits of your social security number (mandatory), and your date of birth (mandatory). For more information contact Lane Karlitz at <a href="mailto:lkarlitz@icloud.com">lkarlitz@icloud.com</a> .
MUSIC DEPARTMENT RECITAL
Music Dept Honor Recital <b>Friday, February 23<sup>rd</sup> 7pm</b> . \$10 at door. For more information contac Music Director: Shellie Parkinson <u>slparky@gmail.com</u> .
CHOREO
Choreo invites you to <i>Free Dance Day</i> on <b>February 24, 2018 from 1-3 p.m</b> . For more information and to register for the event, e-mail <a href="mailto:mastank@pvpusd.net">mastank@pvpusd.net</a> .
REMEMBER THE TRITONS COLOR WALK & FAMILY FUN DAY
Saturday, February 24th 8:30am-12pm at PVHS. For more information please see attached
flyer, participant form and sponsor form. Register now at <u>pvhs.pvpusd.net</u> or search "Remember the Tritons" on <u>eventbrite.com</u> .
FRIENDSHIP CLUB FUNDRAISER
Friendship Club is doing a <b>Chipotle fundraiser on Monday 2/26</b> . The club is raising funds to take our special education students and volunteers to Disneyland for a day of fun. <b>Attached is the flyer</b> to present if you want an easy dinner Monday night.
K-POP DANCE CLUB MEETING
Hi K-pop Dance Club members! Please check the dates for the meetings on February 2018. We are going to meet during <b>lunch at UDR</b> . Please advised that you can wear dance shoes or socks only without regular shoes. Thank you! <b>Feb. 26.</b>

On February 22nd and 23rd (Thursday and Friday) at lunch at PVHS, there will be a "Pre-

## **PEF SCHOLARSHIPS**

Peninsula Education Foundation will again award two \$1,500 scholarships to students in the graduation who are continuing their education at the post-secondary level. Applicants must be

currently enrolled in the Palos Verdes Peninsula Unified School District and maintained enrollment for two years prior to graduation. Students from Rancho del Mar, Palos Verdes and Peninsula High Schools are encouraged to apply. **The deadline is March 1, 2018.** Only online applications will be accepted. The application and more detailed information

can be found at www.pvpef.org under "Scholarships, "or click on the following

link: https://www.surveymonkey.com/r/2018PEFscholarship

.....

#### SAVE THE DATE: ALL PRO DADS BREAKFAST

## Wednesday, February 28, 2018 at 8am in the Gym

Dads and other important male role models, are you looking for ways to improve health and reduce stress? Join us for the next All Pro Dads Breakfast with Dr. Brad Barez, Chiropractor and Owner of Back to Healthcare Chiropractic. Maintaining a healthy relationship requires constant adjustments at every age, literally! Brad will share tips on Wellness and how Dads can help lead a healthier lifestyle. Please plan on joining us and **RSVP to Diane Imbach at dimbach22@aol.com.** 

## WASC

**PLEASE NOTE:** Due to WASC Visit,

Tuesday, March 6th will be a LATE START B-day &

Wednesday, March 7th will be a REGULAR Bell Schedule A-day.

#### **PVHS WASC Schedule Spring 2018**

Day One	Sunday, March 4, 2018	
1:30pm – 2:00pm	Welcome to PVHS video, restroom & room key, personal items, housekeeping, ID's for Visiting Committee (VC), Welcome Packet CCC	
2:00pm - 2:20pm	PVIT Observation 603	
2:30pm – 3:00pm	Board Members Meeting with VC Library	
3:00pm – 4:00pm	Meeting with the principal, self-study coordinator, and Leadership WASC Team. The VC and school leaders discuss the self-study. Library	
4:00pm - 4:30pm	School leaders conduct a school tour for VC - BTC & ASB	
4:45pm - 6:00pm	Meeting with parent/community committee. Library	

Day Two	Monday, March 5, 2018	
7:00am - 7:50am	Meeting with VC and WASC Leadership Team Library	
8:00am – 9:30am	Evidence gathering: class/program observations, interviews, examination of student work.	
9:40am – 10:40am	Scholar Quiz Finals - two teams compete, Jeopardy style, to be Scholar Quiz Champions. This is a school assembly. <b>Gym</b>	
11:00am – 12:00pm	Evidence gathering: class/program observations, interviews, examination of student work.	
12:15pm – 1:15pm Extended Lunch	Meeting with Department Chairs with VC Library	
1:30pm - 2:45pm	Gathering of evidence: class visits, etc.	
3:00pm - 4:00pm	Focus Groups B Library, Group C 508, Group E OAR	
4:00pm - 6:00pm	VC debrief/discussion and writing individually or in pairs.	
4:30pm - 5:30pm	Meeting with Principal and VC chair. Principal's Office	

Day Three	Tuesday, March 6, 2018
7:00am - 7:50am	Meeting with VC and WASC Leadership Team Library
8:00am - 9:00am	Meeting with District Library
8:00am - 8:50am Late Start Tuesday	Meeting with Focus Groups A 323, Group D 312
8:50am – 9:30am	Meetings with subject area staff: Counselors (Wellness Center), Classified staff (Library), and Administration (Principal's Office)
9:40am – 10:10am	Live From 205 - PVHS Broadcast Journalism weekly news show. 205
10:30am – 11:30am	Meeting with student committee (Wellness Center) and ad hoc student group as selected by the VC. (Library)
12:43pm - 1:13pm	Lunch in the school cafeteria; informal contact with students and staff
1:20pm – 2:45pm	Gathering of evidence: class visits, etc.
3:00pm - 4:00pm	Meeting with Principal and VC chair. Principal's Office
3:00pm - 6:00pm	VC debrief/discussion and writing individually or in pairs.

Day Four	Wednesday, March 7, 2018	
7:00am - 7:50am	Meeting with VC and WASC Leadership Team Library	
8:00am - 8:30am	Meeting with Principal and VC chair. Principal's Office	
8:30am – 2:30pm	Completion of draft report, "Documentation and Justification Statement" contacting school staff as needed. Completion of VC report draft.	
12:12pm - 12:43pm	WASC Leaders Lunch Draft Review with VC Library	
3:00pm	Meeting with the WASC Leadership Team and others invited by the school to discuss/clarify findings of visit and the VC report — ALL Leadership Team members have copy of draft VC report. MPR	
4:00pm	VC Departure	

# PVHS WASC Bell Schedule Spring 2018

Monday, March 5 Bell Schedule -Day (Scholar Quiz Finals & Extended Lunch with Focus Groups B, C, E)

Time	Period	Minutes
7:00am - 7:55am	Zero Period	55 minutes
7:55am - 8:00am	passing	5 minutes
8:00am – 9:20am	1st Period	80 minutes
9:20am – 9:25am	passing	5 minutes
9:25am - 9:30am	2nd Period	Attendance and Gym
9:40am – 10:40am	Scholar Quiz Finals	60 minutes
10:40am – 10:50am	return to class	10 minutes
10:50am - 12:10pm	2nd Period	80 minutes
12:15pm- 1:15pm	Extended Lunch & Focus Group Meeting B, C	, E <mark>60 minutes</mark>
1:15pm – 1:25pm	passing	10 minutes
1:25pm – 2:45pm	3rd/6th Period	80 minutes

Tuesday, March 6 Bell Schedule B-Day (Focus Group Meeting A, D & 205 Show)

8:00-8:50	Focus Group Meeting A, D	50 minutes
8:50-9:35	Zero period	(45 minutes)
9:35-9:40	Passing	(5 minutes)
9:40-11:15	Live From 205 Show & 4th Period	(80 minutes + 15 minutes for 205)
11:15-11:20	Passing	(5 minutes)
11:20-12:40	5th Period	(80 minutes)
12:40-1:20	Lunch	
1:20 -1:25	Passing	(5 minutes)
1:25-2:45	6th Period	(80 minutes)

Wednesday, March 7 Regular Bell Schedule A-day

7:00-7:55	Zero period	(55 minutes)
7:55-8:00	Passing	(5 minutes)
8:00-9:53	1 or 4	(113 minutes)
9:53-9:59	Nutrition	(6 minutes)
9:59-10:08	Passing	(9 minutes)
10:08-12:12	2 or 5	(113 mins plus 11 mins for announcements)
12:12-12:43	Lunch	
12:43-12:52	Passing	(9 minutes)
12:52-2:45	3 or 6	(113 minutes)

.....

## **LIBRARY**

## The **LIBRARY** will be **CLOSED**

## March 5, 6, 7

Zero Period, Lunch, After School & Intermittently throughout the day

No Computers/Printing will be available during the scheduled WASC meetings.

Please plan ahead.

Thank you and we will see you soon!

The Animal Awareness Association is looking for volunteers to help out at the Aquarium of the
Pacific! We will focus on learning about animals, especially endangered animals, as well as teaching
others about them. For more information about dates and times, and if you want to sign up,
visit http://www.signupgenius.com/go/60b0e4ea8ae23a0f49-club!

.....

#### **2018 TEEN SERVICE AWARD**

Any teen who lives or attends school on the Peninsula and has demonstrated outstanding service to the community may be nominated for the *Palos Verdes Peninsula Coordinating Council 2018 Teen Service Award*. For more information and to submit a nomination **see attached form**. **Deadline is Wednesday, March 14th.** 

.....

## FEMA YOUTH PREPAREDNESS COUNCIL

FEMA's *Youth Preparedness Council (YPC)* is open to students in grades 8-11. If you know a good candidate, please encourage him or her to apply.

As a member of the YPC, youth can:

- Design and conduct local and national projects
- · Add a youth viewpoint on emergency preparedness
- Help prepare their local area for emergencies
- Meet with FEMA regularly
- Give input to FEMA leadership and staff

Please go to <a href="https://community.fema.gov/applytoYPC">https://community.fema.gov/applytoYPC</a> to for more information and to apply online. Applications are due **March 18, 2018**.

.....

#### INTERNATIONAL LEADERSHIP FOUNDATION

The International Leadership Foundation, Los Angeles Chapter, will be hosting a half-day leadership workshop and luncheon on March 24, 2018 for Asian Pacific American students between the ages of 15-20 in Alhambra. The luncheon will feature a keynote speech by Jeffrey Kung (Kong Ling Qi). Jeffrey is a descendant of Confucius, and an award winning singer/songwriter in Greater China. Past speakers for this event have included Howard Kazanjian (Film Producer: Raiders of Lost Ark; Return of the Jedi), Peter Guber (CEO Mandalay Entertainment; Owner of Dodgers, Golden State Warriors and LAFC), Bill Rancic (Entertainer/Entrepreneur), Janet Evans (Olympics Gold Medalist) and Mitch Lowe (CEO Netflix/Redbox). All expenses for the selected students are paid for (please indicate Linda Sun as sponsor on the form). Space is limited, priority will be given to seniors and juniors. Deadline to apply is March 10, 2018. Past workshop participants are eligible to apply for a \$500 award. Applications and information can be found at <a href="http://www.ilfnational.org/ilf-l-a-advisory-board-hosts-youth-training-and-7th-installation-luncheon/">http://www.ilfnational.org/ilf-l-a-advisory-board-hosts-youth-training-and-7th-installation-luncheon/</a>.

.....

It is that time of year to <b>elect our PTSA officers for the 2018-19 school year</b> . Please take a lool at the <b>attached slate</b> and come to our PTSA meeting and election on March 27th. It is not too late to have your name on the slatewe still have several open positions! Please contact Trisha Paddock at <a href="mailto:trishapaddock@yahoo.com">trishapaddock@yahoo.com</a> with any questions.
SONG TEAM
A clinic will be held for all students interested in being on the 2018-19 Song Team. The clinic will run from <b>Monday, April 9th to Wednesday, April 11th from 3:30-5:30pm</b> in the Lower Dance Room.
<b>TRYOUTS</b> will be held following the clinic on <b>Thursday, April 12<sup>th</sup></b> beginning at 3:30pm in the Lower Dance Room.
NATIONAL YOUNG ARTS FOUNDATION
The National Young Arts Foundation is a non-profit foundation that identifies the most accomplished young artists in the <b>visual arts, cinematic art, classical music, dance, design arts, jazz, photography, theater, voice, and literary arts</b> and provides them with monetary awards and lifelong support.
The YoungArts program seeks emerging artists ages 15-18. These students submit examples of their work through an online application. Winners are selected through a blind adjudication process conducted by an independent panel of highly accomplished artists. Visit ( <a href="http://www.youngarts.org/">http://www.youngarts.org/</a> ) for more information and to apply.
YoungArts winners receive:  • up to \$10,000 in cash awards
<ul> <li>an all-expense paid trip to attend Arts Week in Miami</li> <li>master classes with accomplished artists (Mikhail Baryshnikov, Sarah Brightman, Jeff Koons,</li> </ul>
<ul> <li>Wynton Marsalis, etc.)</li> <li>performance and exhibition opportunities at some of the nation's leading cultural institutions</li> <li>eligibility for nomination as a U.S. Presidential Scholar in the Arts</li> <li>a lifetime of mentoring and professional support</li> </ul>
national recognition for their excellence in their fields of art
NHS TUTORING
There is daily tutoring being offered by the NHS in <b>Room 410 at lunch.</b>

# **VOLUNTEER AND INTERNSHIP OPPORTUNITIES**

The **Palos Verdes Peninsula Land Conservancy** conserves and protects the native lands of Palos Verdes for everyone in the community to enjoy. Please see the <u>attached flyer</u> for the fun and

MINDFULNESS PROGRAM

A Mindfulness Program will be offered every <b>B Tuesday at lunch in the Wellness Center</b> . All	
students and staff are invited. See Jill Moeller or Nancy De La Rosa for questions.	

## **COLLEGE AND CAREER CENTER NEWS:**

## **PVHS College Essentials Toolkit**: February – March 2018

Students & parents, grades 9 – 11, are encouraged to attend these presentations focused on building a solid approach to the college research and application process. You'll hear directly from College Admission Counselors, as well as other experts in their respective fields, and learn important tips and practical advice with the goal of *lessening stress for our students* and families as they begin to contemplate **COLLEGE**. Detailed information on dates/topics can be found on our website at <a href="https://pvhs.pvpusd.net/apps/news/article/807686">https://pvhs.pvpusd.net/apps/news/article/807686</a>. Whether you're a freshman, sophomore or junior, it's time to think about college! Please join us for these informative presentations:

**February 21st** - Show Me the Money!

**March 1st** - Fact vs Fiction - An Inside Look at the Journey to Finding the Right College **March 13th** - California Public Colleges: UCLA, Cal State Dominguez Hills and El Camino Community College

**March 22nd** – What KINDS OF COLLEGES are there and what's my best fit?

**ACT Speed Session**: Want to beat your test anxiety? Want to learn to move more quickly? Come to a one of a kind Blue Train workout, where there will be no scoring or grading, only tips and drills to help you perform better. By the end of the hour and a half, students should feel more confident about letting go, moving quickly, and accessing their greatest potential under pressure. Simply RSVP to <a href="mailto:office@bluetraincollegeprep.com">office@bluetraincollegeprep.com</a> with your name and we will put you on the list! Limited space available. First come, first serve! For more details, <a href="http://bluetraincollegeprep.com/event/act-speed-session-open-to-the-public/">http://bluetraincollegeprep.com/event/act-speed-session-open-to-the-public/</a>

**SENIORS**, the Cal Grant GPA data was successfully uploaded by PVPUSD. If you opted out of this process, your information was not uploaded. In order to be considered for the Cal Grant Awards, seniors must also submit the FAFSA (Free Application for Federal Student Aid). If you have NOT filed the FAFSA, please do so before the deadline posted by the college/university to which you applied. To access the FAFSA website, click on the following link: <a href="https://fafsa.ed.gov/">https://fafsa.ed.gov/</a>

.....

#### **OUTSIDE OPPORTUNITIES:**

Student Pollworker Program: The Registrar-Recorder/County Clerk would like to encourage students of 16 years of age or older to volunteer as a student pollworker for the upcoming June 5, 2018 Statewide Direct Primary Election (please note that June 5 is the first day of Finals). Students are expected to be present at the polling place from 6 a.m. to approximately 9:30 p.m. For the convenience of both students and parents, students are assigned to a precinct in close proximity to their home or school. All students who are placed are required to attend a two-hour training session prior to Election Day. In addition to gaining an invaluable learning experience about the democratic process, students receive \$100 for serving on Election Day and an additional \$40 bonus for attending a training class.

Any high school student that meets the following requirements may apply:

Must be a U.S. Citizen or Legal Permanent Resident AND 16 years of age

- Must be attending a public/private secondary institution
- Must be in good academic standing with a GPA of 2.5 or greater
- Must have teacher and parental consent.

In order to be considered for this program, students must complete the Student Pollworker Application which will be available in the College and Career Center beginning on Monday, February 12. All applications must be returned to Mrs. Hoffman in the College and Career Center no later than Thursday, March 1. Please note that the program will ONLY accept 17 students from PVHS.

The Eve and Gene Black Summer Medical Career Program is a great summer opportunity best described as a medical mentor program. Students work under the supervision of a health care educator shadowing various medical professionals (nurse, nutritionist, pharmacist, lab technician and/or physician) who together provide a range of patient care and services. The program accepts applications from high school students who are current 11th and 12th graders AND born ON or BEFORE 4/1/2002. The 2018 program has 2, 3, and 4 week programs available in July/August. There is no fee to participate. Applications may be downloaded from <a href="http://www.lapedsoc.org/summer">http://www.lapedsoc.org/summer</a>. Once on the website, click on 2018 Summer Application at the top of the page or Summer Program located in the box on the left. All applications must be postmarked by February 21, 2018.

*U.S. Naval Sea Cadet Corps* is a military youth program for young men and women: Navy Sea Cadet Corp (Ages 14-17) and the Navy League Cadet Corp (Ages 11-13). It is sponsored by the U.S. Navy, U.S. Coast Guard, and U.S. Marine Corps. Students will have the opportunity to participate in Aviation, Field and Medical Training, Leadership Development, Military Police Science, Scuba Diving, Sailing and Photo-Journalism. Cadets train aboard U.S. Navy and Coast Guard Vessels and can meet Sea Cadets from around the world in their International Exchange Program. Information on the program can be accessed at <a href="www.bevhillsnavyleague.org">www.bevhillsnavyleague.org</a>, then click on the Sea Cadet tab. For more details, please contact LTJG Doug Irvine, USNSCC at (310) 977-5183 or <a href="doug@iwssurveying.com">doug@iwssurveying.com</a>.

#### **SCHOLARSHIP OPPORTUNITIES and DEADLINES:**

We are at the peak of scholarship season...especially for community-based opportunities! NOW IS THE TIME TO APPLY. A complete list of scholarships is listed on Naviance. To access information on these scholarships, please log onto NAVIANCE. Click on the COLLEGES tab and then scroll down to SCHOLARSHIPS and MONEY. Click on SCHOLARSHIP LIST. At this point, select the scholarship of interest. In many cases, you will be directed to a website for the application. In other instances, you may be able to download the application directly from NAVIANCE.

# **Scholarship Deadlines through February 23, 2018:**

- **FEBRUARY 22 WORLD OF 7 BILLION STUDENT VIDEO CONTEST** (\$250-\$1,000) open to grades 6 -12; applicants are asked to create a short video (60 seconds or less) that illustrates the connection between population growth and one of these global challenges: Advancing Women and Girls, Feeding 10 Billion; Preventing Pollution. To apply, log onto <a href="https://www.worldof7billion.org/">https://www.worldof7billion.org/</a>
- **FEBRUARY 23 ASIAN PACIFIC FUND SCHOLARSHIP** (varies) provides scholarships to more than 70 students; many, but not all, focus on Asian students with

financial need. Eligibility requirements vary from program to program. To apply, log onto www.asianpacificfund.org

- FEBRUARY 23 LOS ANGELES CLIPPERS (\$4,000) seniors only; regional competition; judged on academic achievement, extracurricular activities, community activities and a 300-word essay on the topic, "Why College is Important to Me". To apply, log onto https://laclippersfoundation.fluidreview.com/
- FEBRUARY 23 PV JUNIOR WOMEN'S CLUB SCHOLARSHIP (varies) seniors only; awarded primarily on financial need with a secondary emphasis on academic achievement

community service and extracurricular activities. To apply log onto <a href="https://www.pvjuniors.org/scholarship/">https://www.pvjuniors.org/scholarship/</a> . Applications may also be downloaded from Naviance.	
SPORTS NEWS:	••
<b>TRACK &amp; FIELD</b> If you <b>missed the track and field tryout</b> , please see Coach Broughton in room 310 to schedule a tryout.	a
SWIM PVHS Swim Team Members: The practice schedule has been revised for the week of February 19-23. GO TO THE STUDENT STORE — the revised schedule is in the window. Pract remains at night 5:30pm-7:00pm (until the end of the girls water polo season).	ico
SONG TEAM: Song Clinic 4/9-4/11 3:30-5:30pm, LDR Song Tryout 4/12 3:30-5:30pm, LDR	

## **HOME GAMES:**